Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

August 8, 2016Dallam County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 8, 2016, 9:30 PM CDT for Dallam County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 9:30 PM CDT (02:30 UTC)
Expired
Aug 8, 2016, 10:15 PM CDT
In force
45 min
Issued by
NWS Amarillo, TX

County Dallam County, TX

The radar

The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS84 KAMA 090230
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON AUG 8 2016
 
TXZ001-006-090315-
DALLAM TX-HARTLEY TX-
930 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 1015 PM CDT...

AT 929 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTH OF DALHART TO 10 MILES EAST OF
AMISTAD. MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3617 10282 3640 10233 3638 10216 3621 10216
      3587 10267 3589 10304
TIME...MOT...LOC 0229Z 261DEG 23KT 3623 10251 3592 10297 

$$

WARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:42 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 8, 6:42 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT MON AUG 8 2016

.AVIATION...
00Z TAF Cycle

Thunderstorms moving east across the Oklahoma and northern Texas
Panhandles may affect the Guymon and Dalhart TAF sites this
evening...included a TEMPO group at the Guymon TAF site from 01Z to
04Z Tuesday where confidence is higher but left out of the Dalhart
TAF site for now as confidence lower. Otherwise...VFR conditions
expected through 00Z Wednesday. Mainly southeast to south winds 5 to
15 knots between 00Z and 20Z Tuesday with 15 to 20 knots or 15 to 25
knots with higher gusts after 20Z Tuesday.

Schneider

&&

.PREV DISCUSSION... /Issued 415 PM CDT MON AUG 8 2016/

SHORT TERM...Tonight...

Scattered showers and thunderstorms developing at this time in
western Texas Panhandle, where lack of widespread cloud cover has
allowed temperatures to rise into the 90s.  Other isolated showers
developing across southeast and southern Texas Panhandle where
deeper and richer moisture resides.  In spite of very weak flow
aloft, with little upper support or shear expected, the development
of low-level jet and moist warm air advection through 700 mb tonight
lead us to will continue to carry chance pops for scattered showers
and thunderstorms this evening.  After midnight, have kept chance
pops in eastern half of forecast area with slight chance elsewhere,
similar to pop structure offered by blend.  Do not expect much in
the way of severe thunderstorms, with gust potential lower than that
of recent days, owing to lower dewpoint depressions.  Slow-moving
storms will be capable of heavy rains however.

Cockrell

LONG TERM...Tuesday through Sunday...

Chances for thunderstorms decrease across the area for Tuesday and
Wednesday as mid level heights rise. With monsoonal moisture flowing
up from the southwest, cloud cover will be increased and temps will
remain in the lower to mid 90s for most. Inverted V soundings and
PWATs above the 90th percentile indicate any storms that do form
could have gusty winds and be efficient rain producers. With weak
deep layer shear, storm motions will be slow, thus localized flooding
could be an issue.

By Thursday, a positively tilted upper level trough approaches the
Panhandles. This will allow upper levels winds to pick up as the
upper level jet nears the area and chances for precip will increase
again. The end of the workweek will see a cold front push into the
area and bring the greatest chances at widespread rainfall. Models
begin to differ by Saturday in position and timing of trough passage
and increasingly become different by the end of the weekend. Have
kept a model blend for this time period as confidence was low on the
ECMWF solution of sending a shortwave through the southern CONUS.
Have kept the area dry for now, but if ECMWF is correct, pops may
need to be added after Saturday. At this point, no widespread severe
weather is expected through Sunday, but localized heavy rainfall
could lead to flooding issues with these efficient rain
producing/slow moving storms.

Beat

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/99
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON AUG 8 2016

OKZ001>003-TXZ001>020-091000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
336 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH
OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING
THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY
HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED
FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BEAT

In the hours before

Special weather statement, Aug 8, 7:20 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT MON AUG 8 2016

TXZ003-004-008-009-090100-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
720 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...WESTERN
OCHILTREE...EASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES
UNTIL 800 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF FARNSWORTH TO 20 MILES
SOUTHEAST OF SPEARMAN. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA AND FARNSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3575 10075 3583 10114 3598 10131 3625 10147
      3644 10133 3650 10122 3650 10077
TIME...MOT...LOC 0019Z 277DEG 12KT 3647 10106 3593 10104

WARD
Special weather statement, Aug 8, 7:50 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT MON AUG 8 2016

OKZ001-002-TXZ001-002-090130-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
750 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 830 PM CDT...

AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF GRIGGS...OR 10 MILES NORTH OF STRATFORD...MOVING
NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3641 10222 3662 10222 3660 10182 3639 10187
TIME...MOT...LOC 0049Z 217DEG 6KT 3649 10210

WARD
Special weather statement, Aug 8, 8:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT MON AUG 8 2016

TXZ006-090145-
HARTLEY TX-
812 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY COUNTY UNTIL
845 PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTLEY...OR 14 MILES SOUTH OF DALHART...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3575 10236 3582 10252 3598 10245 3591 10223
TIME...MOT...LOC 0112Z 203DEG 8KT 3586 10242

WARD
Special weather statement, Aug 8, 8:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT MON AUG 8 2016

OKZ001-002-TXZ001-002-090215-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
835 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 915 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF GRIGGS...OR 14 MILES NORTHWEST OF
STRATFORD...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3644 10232 3660 10230 3664 10196 3638 10199
TIME...MOT...LOC 0135Z 275DEG 9KT 3650 10223

WARD
Special weather statement, Aug 8, 8:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT MON AUG 8 2016

TXZ001-006-090230-
DALLAM TX-HARTLEY TX-
846 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 930 PM CDT...

AT 845 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF DALHART TO 7 MILES NORTHEAST OF
ROMERO. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALHART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3619 10242 3619 10216 3588 10247 3593 10273
TIME...MOT...LOC 0145Z 268DEG 13KT 3609 10237 3581 10286

WARD
Special weather statement, Aug 8, 9:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON AUG 8 2016

TXZ001-006-090315-
DALLAM TX-HARTLEY TX-
930 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 1015 PM CDT...

AT 929 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTH OF DALHART TO 10 MILES EAST OF
AMISTAD. MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3617 10282 3640 10233 3638 10216 3621 10216
      3587 10267 3589 10304
TIME...MOT...LOC 0229Z 261DEG 23KT 3623 10251 3592 10297

WARD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:20 PM CDTSpecial Weather StatementAMAHansford, Ochiltree, Roberts40 min
Aug 8, 7:50 PM CDTSpecial Weather StatementAMASherman40 min
Aug 8, 8:12 PM CDTSpecial Weather StatementAMAHartley33 min
Aug 8, 8:35 PM CDTSpecial Weather StatementAMASherman40 min
Aug 8, 8:46 PM CDTSpecial Weather StatementAMAHartley44 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.